Alert archive / Puerto Rico / High Surf Advisories in 2016

High Surf Advisory 1, NWS JSJ

January 7, 2016

NWS JSJ issued this high surf advisory at Jan 7, 2016, 4:09 AM CST. It took effect at Jan 7, 2016, 9:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2016, 4:09 AM CST (10:09 UTC)
In effect from
Jan 7, 2016, 9:00 AM CST
Expired
Jan 8, 2016, 12:00 PM CST
In force
27 hr
Issued by
NWS JSJ

The text

As transmitted.

509 
WHCA42 TJSJ 071009 CCA
CFWSJU

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
609 AM AST THU JAN 7 2016

...A LONG PERIOD NORTHERLY SWELL IS AFFECTING THE LOCAL WATERS
TODAY...LEADING TO DANGEROUS BREAKING WAVE HEIGHTS AND A HIGH
RISK OF RIP CURRENTS ALONG MOST OF THE NORTH FACING BEACHES OF
PUERTO RICO AND THE U.S. VIRGIN ISLANDS....

PRZ001-002-005-008-010-012-013-VIZ001-071815-
/O.NEW.TJSJ.SU.Y.0001.160107T1500Z-160108T1800Z/
/O.NEW.TJSJ.RP.S.0001.160107T1009Z-160108T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
609 AM AST THU JAN 7 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 PM
AST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 PM AST
FRIDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH
RIP CURRENT RISK IS IN EFFECT THROUGH FRIDAY AFTERNOON. 

* WAVES AND SURF...SEAS AT 6 TO 8 FEET WITH BREAKING WAVE HEIGHT
  AT 10 TO 12 FEET INCREASING TO 12 TO 15 FEET.

* LOCATION...ALONG THE NORTH FACING BEACHES OF PUERTO RICO AND THE
  U.S. VIRGIN ISLANDS.

* TIMING...FROM LATE THIS MORNING THROUGH AT LEAST FRIDAY
  AFTERNOON...PEAKING DURING THE NIGHT.

* IMPACTS...DANGEROUS BREAKING WAVE HEIGHTS THAT WILL PRODUCE
  STRONG CURRENTS AND HAZARDOUS MARINE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS. STAY AWAY FROM ROCKS AND JETTIES. 

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ011-071815-
/O.COR.TJSJ.RP.S.0001.160107T1009Z-160108T1800Z/
SOUTHWEST-
609 AM AST THU JAN 7 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH FRIDAY AFTERNOON. 

* WAVES AND SURF...BREAKING WAVE HEIGHT AT 4 TO 6 FEET.

* LOCATION...ALONG THE BEACHES OF SOUTHWESTERN PUERTO RICO.

* TIMING...THROUGHOUT THE DAY.

* IMPACTS...BREAKING WAVE HEIGHTS WILL PRODUCE STRONG CURRENTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$
3 follow-up statements
178 
WHCA42 TJSJ 071835
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
235 PM AST THU JAN 7 2016

...A LONG PERIOD NORTHERLY SWELL IS NOW AFFECTING THE LOCAL ATLANTIC
WATERS. THIS HAS LEAD TO DANGEROUS BREAKING WAVE HEIGHTS AND A HIGH
RISK OF RIP CURRENTS ALONG MOST OF THE NORTHWEST THROUGH NORTHEAST 
FACING BEACHES OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS...

PRZ001-002-005-008-010-012-013-VIZ001-080915-
/O.CON.TJSJ.SU.Y.0001.000000T0000Z-160108T1800Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-160108T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
235 PM AST THU JAN 7 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WAVES AND SURF...SEAS AT 6 TO 8 FEET WITH BREAKING WAVE HEIGHT 
  AT 10 TO 12 FEET INCREASING TO 12 TO 15 FEET. 

* LOCATION...ALONG THE NORTH FACING BEACHES OF PUERTO RICO AND 
  THE U.S. VIRGIN ISLANDS. 

* TIMING...TODAY THROUGH AT LEAST FRIDAY AFTERNOON...PEAKING
  DURING THE OVERNIGHT HOURS.

* IMPACTS...DANGEROUS BREAKING WAVE HEIGHTS THAT WILL PRODUCE 
  STRONG CURRENTS AND HAZARDOUS MARINE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS. STAY AWAY FROM ROCKS AND JETTIES.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

PRZ011-080915-
/O.CON.TJSJ.RP.S.0001.000000T0000Z-160108T1800Z/
SOUTHWEST-
235 PM AST THU JAN 7 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WAVES AND SURF...BREAKING WAVE HEIGHT AT 4 TO 6 FEET.

* LOCATION...ALONG THE BEACHES OF SOUTHWESTERN PUERTO RICO.

* TIMING...TODAY THROUGH FRIDAY AFTERNOON.

* IMPACTS...BREAKING WAVE HEIGHTS WILL PRODUCE STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
945 
WHCA42 TJSJ 080858
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
458 AM AST FRI JAN 8 2016

...A LONG PERIOD NORTHERLY SWELL WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC WATERS AND CARIBBEAN PASSAGE THROUGHOUT THE DAY. AS A
RESULT...LARGE BREAKING WAVE HEIGHTS AND A HIGH RISK OF RIP CURRENTS
ARE EXPECTED ALONG MOST OF THE NORTHWEST THROUGH NORTHEAST FACING
BEACHES OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS...

PRZ001-002-005-008-010-012-013-VIZ001-081800-
/O.CON.TJSJ.SU.Y.0001.000000T0000Z-160108T1800Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-160108T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
458 AM AST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...

* WAVES AND SURF...SEAS AT 6 TO 7 FEET WITH BREAKING WAVE HEIGHT
  AT 8 TO 10 FEET.

* LOCATION...ALONG THE NORTH FACING BEACHES OF PUERTO RICO AND 
  THE U.S. VIRGIN ISLANDS. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...LARGE BREAKING WAVE HEIGHTS WILL PRODUCE STRONG
  CURRENTS AND HAZARDOUS MARINE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS. STAY AWAY FROM ROCKS AND JETTIES.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

PRZ011-081800-
/O.CON.TJSJ.RP.S.0001.000000T0000Z-160108T1800Z/
SOUTHWEST-
458 AM AST FRI JAN 8 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...

* WAVES AND SURF...BREAKING WAVE HEIGHT AT 5 TO 7 FEET.

* LOCATION...ALONG THE BEACHES OF SOUTHWESTERN PUERTO RICO.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...BREAKING WAVE HEIGHTS WILL PRODUCE STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
145 
WHCA42 TJSJ 080957 AAA
CFWSJU

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
557 AM AST FRI JAN 8 2016

...A LONG PERIOD NORTHERLY SWELL WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC WATERS AND CARIBBEAN PASSAGE THROUGHOUT THE DAY. AS A
RESULT...LARGE BREAKING WAVE HEIGHTS AND A HIGH RISK OF RIP CURRENTS
ARE EXPECTED ALONG MOST OF THE NORTHWEST THROUGH NORTHEAST FACING
BEACHES OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS...

PRZ001-002-005-008-010-012-013-VIZ001-081800-
/O.CON.TJSJ.SU.Y.0001.000000T0000Z-160108T1800Z/
/O.CON.TJSJ.RP.S.0001.000000T0000Z-160108T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
557 AM AST FRI JAN 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...

* WAVES AND SURF...SEAS AT 6 TO 7 FEET WITH BREAKING WAVE HEIGHT 
  AT 8 TO 10 FEET. 

* LOCATION...ALONG THE NORTH FACING BEACHES OF PUERTO RICO AND 
  THE U.S. VIRGIN ISLANDS. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...LARGE BREAKING WAVE HEIGHTS WILL PRODUCE STRONG 
  CURRENTS AND HAZARDOUS MARINE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS. STAY AWAY FROM ROCKS AND JETTIES.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

PRZ011-081800-
/O.CON.TJSJ.RP.S.0001.000000T0000Z-160108T1800Z/
SOUTHWEST-
557 AM AST FRI JAN 8 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...

* WAVES AND SURF...BREAKING WAVE HEIGHT AT 5 TO 7 FEET.

* LOCATION...ALONG THE BEACHES OF SOUTHWESTERN PUERTO RICO.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...BREAKING WAVE HEIGHTS WILL PRODUCE STRONG CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 6, 8:45 PM CST, 7 hours 24 minutes earlier.

Area forecast discussion, Jan 6, 8:45 PM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1045 PM AST WED JAN 6 2016

.UPDATE...PARTLY TO MOSTLY CLOUDY SKIES WERE OBSERVED ACROSS THE
LOCAL ISLANDS TONIGHT. SCATTERED TO LOCALLY NUMEROUS SHOWERS
AFFECTED MUCH OF PR LATE THIS AFTERNOON INTO THE EARLY EVENING
HOURS. HIGHEST RAINFALL AMOUNTS WERE AROUND 0.75-1.25 INCHES
ACROSS THE SOUTHEASTERN COAST AND OVER THE NW INTERIOR SECTIONS
MAINLY IN ARECIBO AND MOCA. AS OF 10 PM AST...TEMPERATURES WERE
IN THE MID 70S ACROSS COASTAL AREAS AND IN THE MID 60S IN THE
HIGHER ELEVATIONS. FOR THE OVERNIGHT HOURS...PASSING SHOWERS COULD
STILL AFFECT PORTIONS OF THE SOUTH COAST OF PR...AS SHOWERS WILL
CONTINUE MAINLY ACROSS THE CARIBBEAN WATERS AND MONA PASSAGE.
BRIEF LIGHT SHOWERS CAN REACH THE USVI FROM TIME TO TIME.

&&

.AVIATION...VFR AT LOCAL TAF SITES...WITH BRIEF PDS OF -RA/VCSH
OVERNIGHT. WINDS LIGHT AND VARIABLE TONIGHT...BECMG ESE-SE WINDS AT
10-15KT AFT 07/14Z.

&&

.MARINE...LONG PERIOD NORTHERLY SWELL WILL REACH THE OFFSHORE
ATLANTIC WATERS OVERNIGHT AND SMALL CRAFT ADVISORIES WILL BE IN
EFFECT BY THURSDAY MORNING. EXPECT ROUGH AND HAZARDOUS MARINE
CONDITIONS THROUGH AT LEAST FRIDAY MORNING ACROSS THE ATLANTIC
WATERS AND COASTLINES OF PR AND THE NORTHERN USVI. MODERATE TO
HIGH RISK OF RIP CURRENTS ARE EXPECTED TOMORROW ACROSS MUCH OF THE
NORTH FACING BEACHES OF THE ISLANDS.

&&

.PREV DISCUSSION... /ISSUED /

SYNOPSIS...RIDGE ALOFT WILL CONTINUE TO ERODE AS MID TO UPPER LEVEL
SHORT WAVE TROUGH WILL MOVE ACROSS THE SOUTHWEST ATLANTIC AND NORTHEAST
CARIBBEAN TODAY THROUGH THURSDAY. IN THE LOW LEVELS... BROAD INDUCED
TROUGH ACROSS THE CENTRAL AND EASTERN CARIBBEAN...AND SURFACE HIGH
PRESSURE SHIFTING FARTHER NORTHEAST OF THE REGION WILL HELP
MAINTAIN A MODERATE SOUTHEAST WIND FLOW ACROSS THE FORECAST AREA
AT LEAST UNTIL FRIDAY. AN AREA OF LOW PRESSURE WILL CONTINUE TO TO
DEEPEN ACROSS THE SOUTHWESTERN ATLANTIC AND LIFT FURTHER NORTHWARDS
DURING THE NEXT FEW DAYS. THIS WILL AID IN WEAKENING THE LOCAL
PRESSURE GRADIENT AS WELL AS MAINTAIN A SOUTHEASTERLY LOW LEVEL
WIND FLOW.

DISCUSSION...CLOUDINESS AND SHOWER ACTIVITY CONTINUED TO INCREASE
ACROSS THE REGION UNDER THE PREVAILING SOUTHEAST WIND FLOW. LOW
LEVEL MOISTURE CONVERGENCE AND THE PROXIMITY OF THE MID TO UPPER
TROUGH WILL CONTINUE TO ENHANCE SHOWERS ACROSS THE REGION TROUGH
THURSDAY. UPPER LEVEL 50-60 KNOT JET SEGMENT EXPECTED TO QUICKLY
MOVE ACROSS THE REGION THIS AFTERNOON. THIS WILL PROVIDE SUFFICIENT
VENTILATION TO KEEP THE AFTERNOON SHOWER ACTIVITY GOING AT LEAST
INTO THE EARLY EVENING HOURS. THEREAFTER...EXPECT CLOUDINESS AND
SHOWER ACTIVITY OVER LAND TO DIMINISH...LEAVING PARTLY CLOUDY
SKIES. FOR THE LATE EVENING AND OVERNIGHT...EXPECT SHOWERS TO
DEVELOP OVER PARTS OF THE COASTAL WATERS MAINLY BETWEEN PR AND
THE NORTHERN LEEWARDS. SOME SHOWERS WILL CONTINUE TO REACH PARTS
OF THE SOUTH AND EAST COASTAL SECTIONS OF THE ISLANDS BRINGING
BRIEF PERIODS OF MODERATE TO LOCALLY RAINFALL.

FOR THE REST OF THE WORK WEEK...THE COMBINATION OF THE LOW LEVEL
MOISTURE CONVERGENCE AND UPPER LEVEL INSTABILITY WILL MAINTAIN
GOOD POTENTIAL FOR EARLY MORNING SHOWER DEVELOPMENT AND AFTERNOON
CONVECTION EACH DAY ACROSS PARTS OF THE ISLANDS. ALTHOUGH RAINFALL
MAY BE MODERATE TO LOCALLY HEAVY IN SOME ISOLATED SPOTS ...NO
WIDESPREAD RAINFALL IS EXPECTED AT THIS TIME.

AVIATION...SCT-BKN SKIES EXPECTED WITH CIGS NEAR FL060 TO FL080
THIS AFTERNOON. BRIEF MODERATE SHRA EXPECTED THIS AFTERNOON...CAUSING
LIKELY VCSH AND POSSIBLE TEMPO MVFR CONDS ACROSS TJSJ AND TJBQ UNTIL
06/21Z. IMPROVING CONDS THEREAFTER BUT VCSH STILL EXPECTED. ESE-SE
WINDS AT 10-15KT THROUGH 06/23Z...DECREASING TO ABOUT 5-10KT FOR
THE OVERNIGHT HOURS.

MARINE...A LONG PERIOD NORTHERLY SWELL WILL REACH THE ATLANTIC
WATERS AND PASSAGES BY THURSDAY MORNING. THEREFORE...A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE ATLANTIC WATERS DURING THAT PERIOD.
IN THE MEANTIME SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION.

MODERATE RISK OF RIP CURRENTS ACROSS MANY OF THE LOCAL BEACHES.
NORTHERLY SWELL STILL EXPECTED FOR THURSDAY INTO FRIDAY...WITH
SEAS UP TO 8 FEET POSSIBLE THURSDAY INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  87  74  87 /  40  30  30  50
STT  76  84  75  83 /  30  20  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...VI...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 AM THURSDAY TO 8 AM AST FRIDAY FOR
     ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
     COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM.

&&

15/13

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:09 AM CSTRip Current StatementJSJ32 hr

Nearby

High Surf Advisories in Puerto Rico, 2016High Surf Advisories in U.S. Virgin Islands, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.